Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 2, 2006, 4:36 AM EST. It took effect at Mar 2, 2006, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2006, 4:36 AM EST (09:36 UTC)
- In effect from
- Mar 2, 2006, 12:00 PM EST
- Expired
- Mar 2, 2006, 8:06 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 020950 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 436 AM EST THU MAR 2 2006 ...STRONG AND GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON AND EVENING ALONG THE OUTER BANKS AND CARTERET COUNTY... .A DEEPENING AREA OF LOW PRESSURE OVER THE OHIO VALLEY COMBINED WITH HIGH PRESSURE TO THE SOUTH, WILL PRODUCE A TIGHT PRESSURE GRADIENT OVER OUR REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH, AND STRONG WINDS ALOFT WILL AID IN PRODUCING HIGHER GUSTS TO AROUND 45 MPH. NCZ095-103-104-021745- /O.NEW.KMHX.WI.Y.0005.060302T1700Z-060303T0300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 436 AM EST THU MAR 2 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING FOR THE OUTER BANKS AND CARTERET COUNTY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING FOR THE OUTER BANKS AND CARTERET COUNTY. NORTHWEST WINDS WILL AVERAGE BETWEEN 25 AND 35 MPH, WITH GUSTS TO AROUND 45 MPH. SOME LOCATIONS, ESPECIALLY CLOSER TO THE COAST, COULD SEE GUSTS TO 50 MPH. THE STRONG WINDS WILL DIMINISH SOME LATE THIS EVENING AFTER A COLD FRONT MOVES THROUGH AND TURNS WINDS TO THE NORTHWEST. CONDITIONS ARE EXPECTED TO REMAIN BREEZY OVERNIGHT AND INTO FRIDAY...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA AFTER 10 PM THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS72 KMHX 021609 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1109 AM EST THU MAR 2 2006 NCZ095-103-104-022130- /O.CON.KMHX.WI.Y.0005.060302T1700Z-060303T0300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1109 AM EST THU MAR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH ALONG THE COAST THIS AFTERNOON AHEAD OF A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 022046 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 346 PM EST THU MAR 2 2006 NCZ095-103-104-030300- /O.CON.KMHX.WI.Y.0005.000000T0000Z-060303T0300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 346 PM EST THU MAR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... SOUTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH WILL CONTINUE ALONG THE COAST THIS EVENING AHEAD OF A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 030106 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 806 PM EST THU MAR 2 2006 .WESTERLY WINDS AHEAD OF A SHARP COLD FRONT HAVE DECREASED TO 15 TO 25 MPH AND WILL NO LONGER GUST OVER 45 MPH. HOWEVER...GUSTY WINDS WILL CONTINUE ACROSS EASTERN NORTH CAROLINA OVERNIGHT AS COLD AIR SURGING INTO THE AREA PRODUCES NORTHERLY WINDS OF 15 TO 25 MPH. THERE IS A POTENTIAL FOR A FEW WIND GUSTS AROUND 40 MPH ADJACENT TO THE SOUNDS AND COASTAL WATERS AS THE STRONG COLD FRONT CROSSES THE AREA BETWEEN 9 PM AND MIDNIGHT TONIGHT. NCZ095-103-104-030215- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-060303T0300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 806 PM EST THU MAR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS CANCELED THE WIND ADVISORY FOR THE IMMEDIATE COAST. WESTERLY WINDS AHEAD OF A SHARP COLD FRONT HAVE DECREASED TO 15 TO 25 MPH AND WILL NO LONGER GUST OVER 45 MPH. HOWEVER...GUSTY WINDS WILL CONTINUE ACROSS EASTERN NORTH CAROLINA OVERNIGHT AS COLD AIR SURGING INTO THE AREA PRODUCES NORTHERLY WINDS OF 15 TO 25 MPH. THERE IS A POTENTIAL FOR A FEW WIND GUSTS AROUND 40 MPH ADJACENT TO THE SOUNDS AND COASTAL WATERS AS THE STRONG COLD FRONT CROSSES THE AREA BETWEEN 9 PM AND MIDNIGHT TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:25 AM EST, 11 minutes earlier.
Area forecast discussion, Mar 2, 4:25 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 AM EST THU MAR 2 2006
.SHORT TERM /TODAY AND TONIGHT/...MAIN WX FEATURE ON THE MAP TODAY
WILL BE A SFC LOW OVER THE MIDWEST MOVING TOWARDS THE NJ COAST
TONIGHT. THIS LOW...A REFLECTION OF A TROF/VORT MAX IN THE UPPER LVLS
SWINGING OUT OF C CANADA...WILL STAY TO OUR N ALONG WITH THE MAIN
LIFT/MOISTURE/DYNAMICS. THE LOW IS EXPECTED TO PUSH A DRY COLD FRONT
THROUGH THE REGION LATER THIS EVENING/TONIGHT. PRESSURE GRADIENT
WILL TIGHTEN ACROSS THE AREA AHEAD OF THE FRONT...RESULTING IN WINDY
CONDITIONS ACROSS THE AREA TODAY. WINDS AT THE SFC WILL INCREASE
LATER THIS MORNING BECOMING 15 TO 25 MPH...WITH HIGHER GUSTS DUE TO
STRONG WINDS IN THE MIXING LAYER. WINDS ALONG COASTAL/DOWNEAST
CARTERET CNTY AND THE OBX COULD REACH 30 TO 35 MPH SUSTAINED WITH
HIGHER GUSTS...SO WILL CARRY A WIND ADVISORY FROM NOON-10 PM. THE
STRONG MIXING TODAY WILL DRAG SOME DRIER AIR FROM ALOFT...WITH DEW
POINTS EXPECTED TO FALL BELOW GUIDANCE INTO THE MID 40S ALONG THE
COASTAL PLAINS. THE DRY AIR WILL KEEP SKY COVER SCT (BKN DURING
FROPA) WITH MOSTLY MID TO UPPER CLOUDS. TEMPS ARE EXPECTED TO CLIMB
INTO THE MID 70S...EXCEPT MID 60S ALONG THE COAST.
WINDS REMAIN HIGH BEHIND THE FRONT FOR CONTINUED BREEZY
CONDITIONS OVERNIGHT...SOME LOCALLY WINDY CONDITIONS ARE POSSIBLE
THROUGH MIDNIGHT. A SUFFICIENT PRESSURE GRADIENT WITH CAA WILL
REMAIN IN PLACE TO KEEP A STEADY NORTHWEST WIND GOING THROUGH THE
NIGHT. CAA BEHIND THE FRONT WILL LAG BEHIND...BUT BY FRI MORNING
EXPECT TO SEE SOME AREAS WITH TEMPS REACHING THE UPPER 30S AROUND
SUNRISE.
&&
.LONG TERM /TONIGHT THROUGH WEDNESDAY/...SURFACE HIGH PRESSURE WILL
BUILD OUT OF C CANADA FRI. THIS COOL/DRY AIRMASS WILL LINGER OVER
THE AREA THROUGH SUNDAY. THE NW FLOW WILL INHIBIT A RAPID WARMUP
AND KEEP HIGHS IN THE 50S THROUGH SUN DESPITE MOSTLY SUNNY SKIES.
A WEAK TROF WILL SWING SE MON...PRODUCING A WEAK SFC LOW JUST TO
THE SW. THIS FEATURES COULD BRING SOME SHOWERS...BUT RIGHT NOW QPF
LOOKS LIMITED. THE LOW WILL PUSH THROUGH THE AREA MON
AFTERNOON/NIGHT...TO BE FOLLOWED BY COOLER AIR. TEMPS IN THE
OVERNIGHT HOURS FOR THE NEXT SEVERAL DAYS WILL LIKELY LINGER
AROUND FREEZING UNTIL LATE NEXT WEEK WHEN THE NEXT NOTABLE WARM-UP
IS EXPECTED.
&&
.FIRE WEATHER...A DRY COLD FRONT WILL APPROACH THE REGION THIS
EVENING/TONIGHT...WITH A TIGHTENING PRES GRAD STARTING EARLY THIS
AFTERNOON. WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA...WITH
GUSTS AROUND 30 MPH POSSIBLE. MIXING WILL BRING SOME DRIER AIR TO
THE SFC...BUT RH VALUES ARE EXPECTED TO REMAIN AT OR ABOVE
30%...LOWEST ALONG THE COASTAL PLAINS. THOUGH RED FLAG CRITERIA IS
NOT EXPECTED...STRONG WINDS AND A MODERATELY DRY AIRMASS WILL
MAINTAIN A HEIGHTENED FIRE DANGER TODAY.
&&
.AVIATION...VFR DURING PERIOD. MAINLY CI AND AC WITH SYSTEM...BUT
SOME SCT-BKN 4K FT SCU EXPECTED ALONG AND AHEAD OF FRONT THIS AFTN
AND EVENING. GUSTY WINDS ALSO A CONCERN WITH 20G30 AFTN AND EVENING
AS WELL.
&&
.MARINE...TIGHT PRES GRADIENT EXPECTED OVER AREA FROM LATE THIS
MORNING INTO FRI MORNING AS SFC LOW MOVES ACROSS TO N TODAY AND THIS
EVENING...THEN CAA SURGE KICKS IN OVERNIGHT INTO FRI MORNING. STUCK
WITH PREVIOUS FCST OF WINDS SLIGHLTLY HIGHER THAN GDNC AS WARM WATER
TEMPS OUTER PORTIONS OF ZONES S OF OREGON INLET WILL ALLOW SOME
MIXING AND EXPECT AT LEAST FREQUENT GUSTS TO 35 KNOTS....THUS
EXPANDED GALES TO INCLUDE S OF LOOKOUT ZONE. ALSO ADDED PAMLICO
SOUND...WILL BE MARGINALY BUT EXPECT FREQUENT GUSTS AS WELL.
GRADIENT WINDS WITH CAA DONT LOOK AS STRONG BUT WILL HAVE BETTER
MIXING OVER WARM WATERS...THUS STRETCHED GALES FOR OREGON INLET TO
LOOKOUT ZONES OUT INTO FRI MORNING. WW3 SEAS LOOK GOOD. ADDITIONAL
CAA SURGES SAT-SUN...AND NO SIGNIFICANT CHANGES TO PREVIOUS FCST
THOSE PERIODS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FOR NCZ095-103-104 FROM NOON THURSDAY TO 10 PM
THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ130 FROM 10 AM THURSDAY TO 10 AM
FRIDAY.
...GALE WARNING FOR AMZ135 FROM 10 AM THURSDAY TO 10 PM THURSDAY.
...SMALL CRAFT ADVISORY FOR AMZ150 FROM 10 AM THURSDAY TO 4 PM
FRIDAY.
...GALE WARNING FOR AMZ152-154-156 FROM 10 AM THURSDAY TO 10 AM
FRIDAY.
...GALE WARNING FOR AMZ158 FROM 10 AM THURSDAY TO 4 AM FRIDAY.
&&
SHORT TERM...JAMISON
LONG TERM...JAMISON
AVIATION...MERRELL
MARINE...MERRELLHazardous weather outlook, Mar 2, 4:34 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 434 AM EST THU MAR 2 2006 AMZ130-135-150-NCZ029-044>047-079>081-090>094-098-030945- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-MARTIN- PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 434 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...WITH WIND SPEEDS OF 20 TO 30 MPH POSSIBLE AHEAD OF IT TODAY. THOUGH RED FLAG CRITERIA IS NOT EXPECTED...STRONG WINDS AND A MODERATELY DRY AIRMASS WILL MAINTAIN A HEIGHTENED FIRE DANGER TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ152-154-156-158-NCZ095-103-104-030945- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- 434 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORIES ARE IN EFFECT FOR THE OUTER BANKS...AND CARTERET COUNTY FOR THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AS A COLD FRONT APPROACHES THE REGION LATER TODAY. WIND SPEEDS SUSTAINED BETWEEN 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED BY THE AFTERNOON. THE HIGH WINDS WILL PRODUCE GALE CONDITIONS ACROSS COASTAL WATERS SOUTH OF OREGON INLET...INCLUDING THE PAMLICO SOUND FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.